Tornado, Harper
- When
- March 21, 3:50 PM CST to 3:54 PM CST
- Where
- Harper County, 1 mi S of Corwin
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 55 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.067, -98.300
Rope tornado that remained in the country.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 21, 3:27 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 327 PM CST MON MAR 21 2005 .DISCUSSION... FORECAST CONCERNS... SVR WEATHER POTENTIAL THIS EVENING, THEN PRECIP TRENDS INTO TUESDAY... VIGOROUS UPPER LOW BETWEEN GAG AND DDC WILL CONTINUE TO MIGRATE EAST TONIGHT ALONG THE KS/OKLA BORDER, THEN INTO MO BY TUESDAY EVENING. THE POTENTIAL FOR SEVERE STORMS WITH HAIL WILL EXIST MAINLY THIS EVENING, ALONG INSTABILITY AXIS JUST EAST OF LOW CENTER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. BRIEF TORNADOES ALSO POSSIBLE WITH DISCRETE CELLS EARLY THIS EVENING ACROSS SOUTH CENTRAL KANSAS, MAINLY SOUTH OF HIGHWAY 400. ADDITIONAL RAINFALL TONIGHT COULD POSE MINOR FLOOD PROBLEMS AS WELL, ESPECIALLY ACROSS PORTIONS OF CENTRAL KANSAS, WHERE HEAVIER RAINS FELL THIS MORNING. ALL THIS WILL BE INCORPORTATED INTO WORDING OF ZONES AND HWO ISSUANCE. PRECIP CHANCES TO DWINDLE THRU TUESDAY, THOUGH WILL CONTINUE TO HAVE POTENTIAL FOR THUNDER/MARGINAL HAIL IN SOUTHEAST KANSAS THRU THE EARLY AFTERNOON. ALSO, RAIN/SNOW THICKNESS MARGINAL FOR SOME SNOW ACROSS PORTIONS OF CENTRAL KANSAS BEFORE PRECIP ENDS TUESDAY EVENING. ONLY SLIGHT TWEAKS TO REST OF FORECAST, WITH NEXT CHANCE FOR PRECIP ON THURSDAY. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 42 47 32 53 / 100 80 30 5 HUTCHINSON 40 44 30 53 / 100 70 30 5 NEWTON 41 46 31 53 / 100 80 30 5 ELDORADO 43 47 32 53 / 100 80 40 5 WINFIELD-KWLD 44 50 32 54 / 100 80 40 5 RUSSELL 34 40 27 52 / 100 60 20 5 GREAT BEND 36 41 28 52 / 100 60 20 5 SALINA 39 43 29 52 / 100 70 30 5 MCPHERSON 39 44 30 53 / 100 70 30 5 COFFEYVILLE 46 52 34 53 / 100 90 50 5 CHANUTE 43 48 32 52 / 100 80 50 5 IOLA 43 47 32 52 / 100 80 50 5 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && DARMOFAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 520 AM CST MON MAR 21 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 520 AM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS WILL BE POSSIBLE TODAY OVER EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS. HAIL TO THE SIZE OF DIMES AND WINDS TO AROUND 40 MPH WILL BE THE MAIN THREATS. LOCALIZED FLOODING OF CREEKS AND STREAMS WILL ALSO BE POSSIBLE TODAY AND MAY LINGER INTO THE NIGHTTIME HOURS. A POWERFUL EARLY SPRING STORM SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT. EVEN THOUGH THERE WILL BE PLENTY OF LIFT TO PROVIDE THUNDERSTORMS, ABUNDANT INSTABILITY WILL BE LACKING. THEREFORE A WIDE SPREAD SEVERE THUNDERSTORM EPISODE IS NOT ANTICIPATED, BUT A FEW SEVERE STORMS CAN NOT BE RULED OUT. WITH THE SLOW MOVEMENT OF THIS SYSTEM, MANY AREAS, ESPECIALLY OVER SOUTHEAST KANSAS COULD RECEIVE HIGH RAINFALL AMOUNTS THAT MAY CAUSE SOME LOCALIZED FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS COULD AFFECT THE REGION AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY, AS ANOTHER STORM SYSTEM MOVES EASTWARD INTO THE CENTRAL PLAINS. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BE SEVERE. SO PLEASE CHECK LATER FORECASTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS TODAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM LAWSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 259 PM CST MON MAR 21 2005 KSZ091-212130- HARPER- 259 PM CST MON MAR 21 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY... AT 256 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 6 MILES SOUTHEAST OF AMORITA...OR 23 MILES SOUTHWEST OF ANTHONY...AND MOVING NORTH AT 20 MPH. GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH. PEOPLE IN SOUTHWESTERN HARPER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. /CARUSO
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 259 PM CST MON MAR 21 2005 KSZ091-212130- HARPER- 259 PM CST MON MAR 21 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY... AT 256 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 6 MILES SOUTHEAST OF AMORITA...OR 23 MILES SOUTHWEST OF ANTHONY...AND MOVING NORTH AT 20 MPH. GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH...AND POSSIBLY A TORNADO...CAN BE EXPECTED WITH THIS STORM IF IT MOVES INTO SOUTHWEST HARPER COUNTY. PEOPLE IN SOUTHWESTERN HARPER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. /CARUSO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 327 PM CST MON MAR 21 2005 KSZ082-212200- KINGMAN- 327 PM CST MON MAR 21 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN COUNTY... AT 323 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ZENDA...OR 18 MILES NORTHWEST OF ANTHONY...AND MOVING NORTHWEST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. /CARUSO
The Vance AFB radar (KVNX), 39 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
1 tornado. Local standard time, as filed.
Rope tornado that remained in the country.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441371.